Alert archive / Indiana / Small Craft Advisories in 2011

Small Craft Advisory 34, NWS Northern Indiana

May 27, 2011

NWS Northern Indiana issued this small craft advisory at May 27, 2011, 8:03 AM EDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
May 27, 2011, 8:03 AM EDT (12:03 UTC)
Expired
May 27, 2011, 10:47 AM EDT
In force
3 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

453 
WHUS73 KIWX 271203
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
803 AM EDT FRI MAY 27 2011

LMZ043-046-271700-
/O.EXP.KIWX.SC.Y.0033.000000T0000Z-110527T1200Z/
/O.NEW.KIWX.SC.Y.0034.110527T1203Z-110527T1700Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
803 AM EDT FRI MAY 27 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS EXTENDED THE SMALL
CRAFT ADVISORY UNTIL 1 PM EDT THIS AFTERNOON. 

* WINDS: NORTH WIND 10 TO 20 KNOTS DIMINISHING TO 5 TO 15 KNOTS.

* WAVES: 3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET BY EARLY AFTERNOON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
1 follow-up statement
957 
WHUS73 KIWX 271447
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1047 AM EDT FRI MAY 27 2011

LMZ043-046-271600-
/O.CAN.KIWX.SC.Y.0034.000000T0000Z-110527T1700Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1047 AM EDT FRI MAY 27 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

WINDS AND WAVES HAVE FALLEN BELOW CRITERIA THIS
MORNING...THEREFORE THE SMALL CRAFT ADVISORY IS CANCELLED.

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at May 27, 4:28 AM EDT, 3 hours 35 minutes earlier.

Area forecast discussion, May 27, 4:28 AM EDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
428 AM EDT FRI MAY 27 2011

.SHORT TERM...
STG SW TROUGH FM YDA HAD OPENED AND WAS QUICKLY SHEARING OUT NEWD
INTO SE ONTARIO. BACK EDGE OF OBSVD CLRG TROUBLING GIVEN ADAMANT
MODEL BASED LL RH PROJECTIONS LOCKING IN LOW SC CLD DECK AS
INSOLATION WOULD POTENTIALLY WRECK GOING MAX TEMP FCST. THUS IN
LIGHT OF GIVEN CLRG LINE WILL BUMP UP TEMPS ESP NW THIRD. OTHERWISE
A REMNANT SPRINKLES/PATCHY DRIZZLE PSBL EARLY EAST HALF.

ATTN THAN TURNS TO IMPRESSIVE SW TROUGH AND ATTENDANT UPR SPEED MAX
TRANSLATING EWD THROUGH THE NRN ROCKIES THIS MORNING. THIS VIGOROUS
SYS WILL YIELD TWD A FAIRLY DEEP CYCLONE OVR THE NRN PLAINS ON SAT
AND COMMENSURATE STG LL RESPONSE BY SAT AFTN/EVENING ACRS THE SRN
LAKES. QUITE FOND OF HIGHRES GUIDANCE DVLPG A POTENT MCS INVOF NE
MO/WRN IL SAT AFTN AT INTERSECTION OF RAMPING LLJ AND NEWD ADVTG DEEP
LL THETA-E TONGUE ALREADY WELL ESTABLISHED OVR TX THIS MORNING AND
ROLLING IT NEWD LT SAT AFTN AND EVENING ACRS NRN IN/SRN MI. TIMING
COULD BE ARGUED GIVEN DIFF NOTED IN SLWR SPECTRAL GUIDANCE...BUT
REGARDLESS A CONSIDERABLE UPWARD BUMP IN POPS WARRANTED IN BOTH PDS
ESP IN LIGHT OF EVEN HIGHER MOS DERIVED POPS. REMAINDER ON TRACK.

&&

.LONG TERM...
SUNDAY THROUGH THURSDAY...THE CHALLENGES THIS PERIOD INCLUDE THE
TIMING OF A COLD FRONT TUESDAY INTO TUESDAY EVENING. AHEAD OF THIS
SYSTEM...MUCH WARMER WEATHER CAN BE EXPECTED EARLY IN THE PERIOD AS
AN UPPER LEVEL RIDGE BUILDS IN RESPONSE TO A DEVELOPING UPSTREAM
TROF. HIGHS MONDAY SHOULD BE CLOSE TO 90 DEGREES MOST AREAS GIVEN
VERY WARM 850 MB TEMPERATURES. THE GFS AND ECMWF HANDLE THE TIMING
AND TRACK OF A COLD FRONT TUESDAY AND TUESDAY NIGHT VERY
DIFFERENTLY...WITH THE GFS FAVORING A MUCH MORE PROGRESSIVE
SOLUTION. FOR NOW...GIVEN ANALOGS FAVORING AN ECMWF HANDLING...KEPT
A LOW CHANCE OF STORMS TUESDAY INTO TUESDAY NIGHT. GUT FEELING IS
NEARLY ALL OF NEXT WEEK WILL BE DRY WITH TEMPERATURES AT TO ABOVE
NORMAL.

&&

.AVIATION...
UPR LOW IN THE PROCESS OF SHEARING AND ACCELERATING NEWD ACRS SE
ONTARIO THIS MORNING. HWVR WRN EXTENT OF MID LVL TROUGH AXIS STILL
SLOW TO PULL OUT AND GIVEN CONTD LL NERLY FLW GRADIENT...BACK EDGE
OF CLRG LINE WILL BE SLOW TO ADV SWD TDA ALTHOUGH MIXING SHLD
FURTHER ERODE WRN EDGE. WILL HOLD W/PRIOR OVERALL PESSIMISTIC FCST
OF MVFR CIGS HOLDING THROUGH THE PD ESP IN LIGHT OF STRENGTHENING
THERMAL INVERSION ALOFT AS WAA DVLPS THIS AFTN.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 8 AM EDT THIS MORNING FOR LMZ043-046.

&&

SHORT TERM...T
LONG TERM...SKIPPER
AVIATION...T
Hazardous weather outlook, May 27, 4:53 AM EDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
453 AM EDT FRI MAY 27 2011

INZ003-MIZ077-280900-
LA PORTE-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
453 AM EDT FRI MAY 27 2011 /353 AM CDT FRI MAY 27 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A HIGH RISK OF RIP CURRENTS ON LAKE MICHIGAN TODAY AND
TONIGHT. DANGEROUS POUNDING SURF AND LIFE-THREATENING RIP CURRENTS
ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD
STAY OUT OF THE WATER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORM CHANCES WILL BE INCREASING SATURDAY WITH THUNDERSTORMS
LIKELY SATURDAY NIGHT INTO SUNDAY. SEVERE STORMS ARE WITH LARGE HAIL
AND DAMAGING WINDS ARE POSSIBLE.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE TUESDAY INTO TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE SATURDAY INTO SUNDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-280900-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
453 AM EDT FRI MAY 27 2011 /353 AM CDT FRI MAY 27 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

FLOODING WILL CONTINUE ON SOME AREA RIVERS...STREAMS AND CREEKS.
PLEASE SEE CURRENT RIVER FLOOD WARNING PRODUCTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORM CHANCES WILL BE INCREASING SATURDAY WITH THUNDERSTORMS
LIKELY SATURDAY NIGHT INTO SUNDAY. SEVERE STORMS ARE WITH LARGE
HAIL AND DAMAGING WINDS ARE POSSIBLE.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE TUESDAY INTO TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE SATURDAY INTO SUNDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-280900-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
453 AM EDT FRI MAY 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WITH LARGE HAIL AND GUSTS TO 50 KNOTS ARE POSSIBLE
SATURDAY THROUGH SUNDAY.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE TUESDAY INTO TUESDAY NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 11:04 AM EDTRiver Flood WarningIWXElkhart, Saint Joseph4 days
May 26, 8:50 PM EDTSpecial Weather StatementIWXAllen, Putnam55 min
May 26, 11:02 PM EDTRiver Flood WarningIWXAllen, Paulding, Putnam60 hr

Nearby

Small Craft Advisories in Indiana, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.